I have a question. I am 29 years old. I have been diagnosed with Postural Orthostatic Tachycardia Syndrome. I also have low blood pressure before medication in ranged in the 90-100/70 range, I also have sino-atrial re-entry Tachycardia, and PAC's & PVC's. My Cardio recently 9 days ago put me on Toprol XL 25 mg. I have been doing okay and my heart rate resting has lowered into the 60's however I still get the rapid beats 120+, not as often but it is still occuring. My blood pressure has lowered when laying down it drops into 70/50 range and sitting it is about upper 80-90/60. Is that too low? Should I be worried? Is there any other medication that can lower the heart rate without effecting the blood pressure? My cardio said we needed to treat the heartrate because I have some heart (septal) enlargement. I was also told to drink lots of fluids and take in a lot of salt. I have been doing that as well with no difference. She didn't think Florinef was a good choice because it can weaken imune systems. I also have a low blood volume (I had two abnormal blood volume studies) I have never fainted because of my blood pressure. I have had several heart tests including a cath that showed normal arteries and no blockages. My questions are:
1) Is my blood pressure to low?
2) What else can one do to raise blood pressure?
3) If my heart rate lowers will my septum shrink again? It is 1.31 right now.
4) When are PVC's a cause for concern?
5) Would you recomend a EP study for someone in my postition? I have seen two different doctors and they view differently on that. One recomends a sinus node ablation, and the other said they wouldn't recomend that, as it is too risky. Both are EP Specialists.
6) What kind of Doctor specializes in Autonomic Disorders?
Thanks for your time. I am sorry this is a little lengthy. I appreciate this forum and the service you provide. Hope you have a nice 4th.
1. While 'too low' depends on the individual, 70/50 (if accurate) really is too low.
2. In addition to the fluids and salt intake, tight-fitting hose can help keep blood from pooling in the veins. The best kind of stockings are ones that are medically-fitted.
3. No, I do not think that the two are related.
4. Almost never. Other than the fact that they may cause discomfort, they pose no threat to the heart muscle itself unless extremely frequent.
5. If you have not fainted and you can tolerate your symptoms, it is probably best just to live with occasional palpitations. If the symptoms are severe and disrupting your life, I think proceeding with an EP study and possible sinus node modification (with its risks)sounds reasonable.
6. An EP doctor is best-suited for this sort of problem. Some hospitals (such as ours) have a dedicated syncope clinic which specilaizes in autonomic disorders.
I don't know much about the condition you describe, but I take tenormin for long QT. Before the tenornim, my bp was low, and now on tenormin it is 80/40 and my heart rate is 60. No one has seemed concerend because I've never passed out because of it. I just get really dizzy when I stand up. Unfortunately they aren't willing to switch meds or lower the dose because of a number of other things I have going on as well. Unless I pass out, they will probably leave it where it is. I don't think it's anything to be concerned about, but again I don't know much about what you have. Good luck.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.